MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Model Number VAMF4242C200TU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Dysphasia (2195)
Date of Event 12/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
A valiant captivia was implanted during the endovascular treatment of a 70mm thoracic aortic aneurysm.It was reported during index procedure prior to placing the valiant graft, the physician performed a left carotid to left subclavian bypass.While attempting to plug the left subclavian artery distal to the vertebral artery the non-mdt occluder kept pulling back.The physician unsuccessfully made serval attempts until a clot was identified on the occluder and it was noted that the long 7fr.Destination sheath had no blood flow and also contained a clot.The physician then decided not to occlude due to having to cross over the vertebral artery numerous times and also due to the presence of the clot.The physician then implanted the valiant captivia stent graft at the level of the carotid artery.The day after the index procedure the patient had symptoms of aphasia and a ct confirmed a stroke.No endoleaks were identified.As per the physician the cause of the stroke was due to the placement of the non-mdt device.No additional clinical sequelae was provided and the patient will be monitored.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TR
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key13017023
Report Number9612164-2021-04884
Device Sequence Number12006026
Product Code MIH
UDI-Device Identifier00643169346536
UDI-Public00643169346536
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model NumberVAMF4242C200TU
Device Catalogue NumberVAMF4242C200TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Initial Report FDA Received Date12/16/2021
Date Device Manufactured04/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexMale